Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    rigidity
    avatar
    xxxyyyzzz posted:
    what can be done about RIGIDITY in parkinsons?
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear xxxyyyzzz,,,
    Rigidity is one of the cardinal characteristic (or main features) of PD. It is the sign we use to assess whether we should increase medication. Using that logic, I treat symptoms of rigidity with medications. However, this symptom does seem to improve with stretching and balance exercises, and many patients report benefit from Tai Chi classes. You may wish to try this or another exercise program - as a New Year's resolution!
     
    avatar
    xxxyyyzzz replied to Mark A Stacy, MD's response:
    Dear Dr Mark
    Thank u so very much for yr reply. This one was for my mother and i will now persade her for exercises.
    my mother is 66, slightly overweight
    Having no other disease
    At times takes mild tablet for high blood preassure
    Having PD for 3 yrs
    Taking medicines SINEMET & PRAMIPEX(a dopamine agonist)
    Has stiff neck n back, difficulty in getting up from chair

    SHOULD SHE CONTINUE WITH HER MEDICINES , OR SHOULD OTHER MEDICINES LIKE MAO INHIBITORS / COMT INHIBITORS /ANTICHOLINERGICS BE INCORPORATED ??

    I am confused, not able to take a decission. Her doctor(a psychiatrist) is sticking with Sinemet. A movement disorder spl is very far.
    Would MAOI's make her life more comfortable...considering they might have side effects?? What if she continues with Sinemet ?
    Please, please advise.

    Regards
    Manisha
    (India)


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center